Jump to content

Photo

Intial Breakout From Doryx?

doryx cystic medication initial breakout new

2 replies to this topic

#1 Retrolicious

Retrolicious

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 103
    Likes: 0
About Me
  • Gender:Female
  • Location:NYC
  • Interests:makeup, natural remedies, yoga, music, sewing, vintage, thrifting
  • Joined: 22-April 09

Posted 20 August 2013 - 04:39 PM

Hi everyone,

 

I haven't used these forums in years but I had to return to ask some questions about Doryx.

 

I'm 23, and have been battling with light acne since high school. My skin would be clear for months and then I would suffer a severe breakout. I'm prone to the large, painful cystic pimples and they usually take a month to fully go away once they emerge. I've tried almost every single prescription topical and finally my dermatolgist insisted I try Doryx although I have my hesitations about oral medications. She also prescribed me Acanya gel as a topical treatment, its the only topical I've had some success with in managing my acne in the past.

 

I've been on Doryx and Acanya for a week and a half now and I've been suffering a severe cystic breakout. I have about 8 huge, painful cystic pimples as I write this. eusa_wall.gif I've also noticed that my skin has gotten incredibly dry.

 

I just wanted to see if anyone could share their experiences with Doryx and if it caused an intial breakout and dryness? I know its not the Acanya gel breaking me out because I did not get that reaction from it 2 years ago (unless they changed the formula?)

 

Please help!! I'm so frustrated and my confidence is at an all time low. I'm thinking of stopping the Doryx...



#2 everythingthatshimmers

everythingthatshimmers

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 169
    Likes: 17
About Me
  • Joined: 07-December 12

Posted 20 August 2013 - 06:40 PM

I took doxycycline almost a year ago and my acne got worse before it got better. I did start clearing up, about two months in. I've heard that it's not unusual for oral antibiotics to take 2-3 months before they start improving your skin. Good luck!



#3 Retrolicious

Retrolicious

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 103
    Likes: 0
About Me
  • Gender:Female
  • Location:NYC
  • Interests:makeup, natural remedies, yoga, music, sewing, vintage, thrifting
  • Joined: 22-April 09

Posted 21 August 2013 - 10:26 PM

Thanks for your input! The initial breakout has been really bad, I'm debating stopping the antibiotic because being on it for 2 to 3 months or longer seems bad for my health.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users